Maryland, 2009Damaging Winds in Maryland, July 29, 2009
July 29, 2009 · NWS AKQ · 5 events in 2 counties and zones
Scattered severe thunderstorms produced damaging winds across portions of the Lower Maryland Eastern Shore.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms produced damaging winds across portions of the Lower Maryland Eastern Shore.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 29, 3:19 PM EST, 30 minutes earlier.
Area forecast discussion, Jul 29, 3:19 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
419 PM EDT WED JUL 29 2009
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL REMAIN ACROSS THE REGION TONIGHT AND
THURSDAY. A STRONGER AREA OF LOW PRESSURE WILL TRACK ACROSS THE
GREAT LAKES INTO NEW ENGLAND ON FRIDAY...PUSHING A COLD FRONT INTO
THE MID ATLANTIC STATES BY FRIDAY NIGHT. THE FRONT IS EXPECTED TO
STALL OVER NORTH CAROLINA OVER THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LATEST TRENDS IN RADAR AND SATL SHOW STORMS HAVE WEAKENED FOR THE
MOST PART OVER THE PAST HR...BUT STILL SEEING THEM REGENERATE ACRS
SE VA EVEN AS THE AIRMASS HAS BEEN WORKED OVER. WILL CONTINUE WITH
LIKELY POPS ALL ZONES...BUT HAVE SOMEWHAT LOWER POPS (AND QPF) IN
CNTRL VA IN THE VCNTY OF RIC. SPC CONTINUES WITH SLGT RISK OF
SEVERE ALL ZONES...BUT WITH MUCH OF SE VA/NE NC RECEIVING THE
EARLIER STORMS...FEEL THAT MOST OF THE STORMS THIS EVENING WILL BE
BELOW SEVERE CRITERIA. CONCERNING INSTABILITY WILL NEED TO WATCH POTENTIAL
CLEARING FROM THE SW (NOTE LOTS OF BREAKS IN THE CLOUD CVR INTO
CNTRL NC).
ALL ZONES STILL HAVE THE POTENTIAL FOR LOCALLY HEAVY DOWNPOURS
LATER INTO THE ERLY EVENING HRS SINCE DEW PTS ARE IN THE 70S AND
PWATER VALUES ARE AROUND 2.
REMOVED POPS FOR ALL BUT NORTHERN NECK AND EASTERN SHORE ZONES AS
LOW/MIDLVL FLOW BECOMES MORE WESTERLY AFTER 06Z. LOWS GENERALLY
IN THE U60S TO L70S. PATCHY FOG POSSIBLE...BUT WITH MIXING OVERNIGHT
THINK IT WILL BE MORE OF A LOW CLOUD SETUP AS OPPOSED TO DENSE
FOG SO HAVE NOT INCLUDED IN THE ZONES.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
MAIN AXIS OF DEEPER MSTR LOOKS TO MOVE OFFSHORE BY EARLY THU
MRNG...WITH A SOMEWHAT DRIER WSW FLOW TAKING OVER IN THE LOWER
LVLS. COMBINED WITH SOME INCREASE IN MID LVL HGTS...THU SHOULD BE
A LULL IN THE ACTION. DO ANTICIPATE SOME OF THE TYPICAL
INSTABILITY INCREASING BY LATER AFTN...WITH BEST CHANCES FOR ANY
STORMS TO OCCUR OVER INTERIOR SOUTHERN VIRGINIA ZONES WHERE GFS/NAM
HINT AT SOME WEAK LOW LVL CONV. HAVE CONTINUED WITH 30% POPS FOR
THESE ZONES...WITH 20% ELSEWHERE.
FRI...HIGHER CHANCES FOR PRECIPITATION RETURN BY FRI AFTN AND ESP INTO
THE EVENING IN ADVANCE OF THE NEXT COLD FRONT. CONCERNED ABOUT
POSSIBLE SPLIT PRECIP PATTERN SO WILL CAP PRECIP CHANCES AT 50%
FOR ALL AREAS. FOR FRI AFTN WILL HAVE HIGHEST CHC WEST...WITH ONLY
20-30% POPS IN THE EAST. BY EVENING...DEEPER MSTR MOVES INTO
EASTERN ZONES AS THE FRONT PUSHES TWDS THE COAST SO HAVE HIGHEST
POPS TRANSITIONING EAST. HIGH TEMPS VERY WARM EAST W/ MORE SUNSHINE
(LWR/MID 90S) AND UPR 80S NW WHERE CLOUDS INCREASE FASTER.
SAT...GFS/ECMWF SUGGEST THE FRONT STALLS EITHER IN SRN VA OR THE
CAROLINAS. WILL CONTINUE WITH SOME PRECIP CHANCES ALL
ZONES (AT LEAST 30%)...HIGHLIGHTING HIGHEST POPS (40-50%) OVER THE
SOUTHERN ZONES.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
FOR THE BEGINNING OF THE PERIOD (SAT NIGHT INTO SUN) AN UPR TROF
REMAINS ACROSS THE NORTH-CENTRAL US...AND A BERMUDA HIGH STAYS
ANCHORED OFFSHORE. A TYPICAL SUMMER-LIKE PATTERN CONTINUES INTO THE
EXTENDED FORECAST PERIOD WITH CHANCES FOR SCATTERED SHOWERS AND
THUNDERSTORMS EACH DAY...W/ THE BEST PRECIP CHANCES DURING THE AFTN
HOURS. POPS DURING THIS PERIOD RANGE FROM 20-40 PERCENT.
THE EURO AND GFS CONTINUE TO BRING A STRONG SHORT WAVE JUST NORTH OF
THE AREA LATE SUN INTO EARLY MON. THIS MAY BRING A COLD FRONT TO THE
MID ATLANTIC STATES MON MORN INTO EARLY TUE. CONTINUED 40 POPS
DURING THIS PERIOD BASED ON THESE SIMILAR SOLNS.
HIGH TEMPERATURES LOOK CLIMATOLOGICALLY NORMAL RANGING FROM 85 TO 90
WITH LOWS IN THE UPR 60S TO LWR 70S.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SCATTERED SHRA/TSRA WILL DEVELOP AS HOT AND HUMID AIRMASS REMAINS
IN PLACE AND AREA OF LOW PRES MOVES ACROSS THE REGION. WORST OF
THE TSTMS EXPECTED TO BE EAST OF I95 CORRIDOR AND EASTERN SHORE.
LIKELY TO SEE IFR/MVFR CONDS WITH SHRAS/TSTMS. S-SW SFC WNDS WILL
GUST TO 20-25 KTS AS PRES GRADIENT TIGHTENS WITH LOW PRES. TSTMS
PSBL PERSISTING WELL INTO EVENING HRS AS UPPER LEVEL TROUGH
PUSHES THRU LATE.
WEAK HIGH PRES OVER THE AREA EARLY THU THEN GIVING WAY TO ANOTHER
LOW PRES SYS APPROACHING LATE AFTN/EVENING. EXPECT UNSETTLED
PATTERN TO CONT INTO THE WKEND WITH AFTN/EVENING SHRA/TSTMS AND
CHC OF EARLY MRNG PTCHY FOG.
&&
.MARINE...
AS ANTICIPATED, SOUTHERLY FLOW INCREASED THIS AFTN...THANKS TO A
STREGTHENING PRES GRADIENT BETWEEN AN AREA OF LOW PRESSURE MVING
FROM THE OH VLY INTO SRN NEW ENGLD AND BERMUDA HIGH PRES OFFSHORE
PARKED OFFSHORE.
COASTAL WATERS WILL SEE STRONGER WINDS AT THE SFC THIS EVENING...ON
THE AVERAGE OF 20-25 KT...WITH GUSTS TO 30 KT POSSIBLE ACROSS THE
NRN WATERS. CHES BAY AND CURRITUCK SOUND SHOULD SEE SLIGHTLY LOWER
WINDS ON THE RANGE OF 15 TO 20 KT WITH GUSTS INT EH 25 KT RANGE.
SEAS ALSO INCREASE AS SWAN GUIDANCE SUGGESTS (AND WAVE WATCH) W/
SEAS NEARING 5 FT CLOSE TO 10 MI OUT. INCREASED SEAS TO NEAR 6 FT
OVER THE NORTH. SEAS AND WINDS DECREASE TWRDS THU AM OVER THE
BAY/CRT SND/SRN COASTAL WITH LINGERING SEAS OVER NRN WATERS THROUGH
LATE AM.
ANOTHER LOW WILL MOVE INTO REGION LATE THURSDAY INTO FRIDAY AND MAY
INCREASE WINDS/SEAS ONCE AGAIN.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ630>633-
656-658.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT THURSDAY FOR ANZ650-652-
654.
&&
SYNOPSIS...MAM
NEAR TERM...LKB
SHORT TERM...LKB
LONG TERM...SMF
AVIATION...JEF
MARINE...SMFHazardous weather outlook, Jul 29, 3:28 PM EST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
428 PM EDT WED JUL 29 2009
ANZ650-652-654-302030-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
428 PM EDT WED JUL 29 2009
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
ADDITIONALLY...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
LATER THIS AFTERNOON INTO THIS EVENING. SOME STORMS COULD REACH
SEVERE LIMITS...PRODUCING WINDS IN EXCESS OF 34 KNOTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>633-656-658-302030-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
428 PM EDT WED JUL 29 2009
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
ADDITIONALLY...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
LATER THIS AFTERNOON INTO THIS EVENING. SOME STORMS COULD REACH
SEVERE LIMITS...PRODUCING WINDS IN EXCESS OF 34 KNOTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-302030-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
428 PM EDT WED JUL 29 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
SHOWERS WITH SCATTERED THUNDERSTORMS ARE LIKELY ACROSS THE REGION
THROUGH THE EVENING HOURS. A FEW SOME STORMS MAY BE SEVERE...PRODUCING
STRONG DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE AS WELL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY AFTERNOON
AND FRIDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN WAKEFIELD.
BROWN
In the hours before
Local storm report, Jul 29, 1:50 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
250 PM EDT WED JUL 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 4 NNE GREAT BRIDGE 36.77N 76.22W
07/29/2009 CITY OF CHESAPEAKE VA TRAINED SPOTTER
1 TREE UPROOTED AND LANDED ON A HOUSE, SEVERAL LARGE
BRANCHES SNAPPED
&&
JFOSTERSpecial weather statement, Jul 29, 2:12 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
312 PM EDT WED JUL 29 2009
VAZ077-078-085-086-099-100-292030-
ACCOMACK VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NORTHAMPTON
VA-NORTHUMBERLAND VA-
312 PM EDT WED JUL 29 2009
...STRONG THUNDERSTORMS APPROACHING THE VIRGINIA EASTERN SHORE...
AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM KILMARNOCK TO 17 MILES SOUTH OF CAPE
CHARLES...OR FROM KILMARNOCK TO 13 MILES NORTH OF VIRGINIA BEACH
OCEANFRONT...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS
WILL MOVE ACROSS THE CHESAPEAKE BAY AND AFFECT NORTHAMPTON AND
ACCOMACK COUNTIES ON THE VIRGINIA EASTERN SHORE OVER THE NEXT HOUR.
WIND GUSTS TO 50 MPH...HEAVY RAINFALL...HAIL AND FREQUENT LIGHTNING
ARE EXPECTED WITH THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE
THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE
PASSED.
THESE STORMS HAVE A HISTORY OF PRODUCING VERY HEAVY RAINFALL THAT
CAN CAUSE LOCALIZED FLOODING AND PONDING OF WATER ON ROADWAYS.
FOSTER
Special weather statement, Jul 29, 2:50 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
350 PM EDT WED JUL 29 2009
NCZ013-014-VAZ092-093-096-097-292045-
CHESAPEAKE VA-GATES NC-HERTFORD NC-ISLE OF WIGHT VA-SOUTHAMPTON
VA-SUFFOLK VA-
350 PM EDT WED JUL 29 2009
...STRONG THUNDERSTORMS MOVING ACROSS THE AREA...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 7 MILES NORTHWEST OF WINDSOR TO 19
MILES SOUTHWEST OF HOLLAND...OR FROM 7 MILES NORTHWEST OF WINDSOR TO
7 MILES EAST OF MURFREESBORO...MOVING NORTHEAST AT 30 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR...
WINDSOR AROUND 355 PM EDT...
SMITHFIELD AROUND 415 PM EDT...
DOWNTOWN SUFFOLK AROUND 420 PM EDT...
WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY
DOWNPOURS ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
44
Special weather statement, Jul 29, 2:50 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
350 PM EDT WED JUL 29 2009
MDZ021>024-VAZ099-292100-
ACCOMACK VA-DORCHESTER MD-INLAND WORCESTER MD-SOMERSET MD-WICOMICO
MD-
350 PM EDT WED JUL 29 2009
...STRONG THUNDERSTORMS MOVING ACROSS THE CHESAPEAKE BAY TO THE
MARYLAND EASTERN SHORE...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 21 MILES WEST OF CRISFIELD TO 20 MILES
SOUTH OF CRISFIELD...OR FROM 17 MILES NORTH OF FAIR PORT TO 11 MILES
NORTH OF EXMORE...MOVING NORTHEAST AT 25 MPH. THE STRONG
THUNDERSTORMS WILL MOVE INTO SOMERSET...WORCESTER AND EASTERN
DORCHESTER COUNTIES BY 410 PM. CITIES LIKELY TO BE AFFECTED OVER THE
NEXT HOUR INCLUDE...CRISFIELD...PRINCESS ANNE...AND WINGATE.
WIND GUSTS TO 50 MPH...VERY HEAVY RAINFALL...HAIL AND LIGHTNING ARE
EXPECTED WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND
FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
FOSTER
Special weather statement, Jul 29, 3:21 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 PM EDT WED JUL 29 2009
VAZ049-292115-
LOUISA VA-
421 PM EDT WED JUL 29 2009
...STRONG THUNDERSTORM MOVING THROUGH WESTERN LOUISA COUNTY...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRENGTHENING THUNDERSTORM OVER LOUISA...MOVING NORTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR LOUISA AIRPORT AT 430 PM EDT...VAWTER
CORNER AT 435 PM EDT...WARES CROSSROADS AT 445 PM EDT.
WIND GUSTS TO 45 MPH...SMALL HAIL...AND OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
HURLEY
Special weather statement, Jul 29, 3:27 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
427 PM EDT WED JUL 29 2009
MDZ022-024-292100-
INLAND WORCESTER MD-WICOMICO MD-
427 PM EDT WED JUL 29 2009
...STRONG THUNDERSTORM MOVING ACROSS THE MARYLAND EASTERN SHORE...
AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL WICOMICO COUNTY...OR ABOUT 10
MILES EAST OF SALISBURY...MOVING NORTHEAST AT 30 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR PITTSVILLE AT 435 PM EDT...WILLARDS AT 440
PM EDT...WHALEYVILLE AT 445 PM EDT...BISHOP AT 450 PM EDT...
BISHOPVILLE AT 455 PM EDT.
WIND GUSTS TO 40 MPH...SMALL HAIL...BRIEF HEAVY RAINFALL AND
FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER
ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.
SMF
Thunderstorm Wind, Dorchester
- When
- July 29, 3:49 PM EST
- Where
- Dorchester County, 0.69 mi S of Christs Rock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.540, -76.100
Numerous trees and power lines were downed.
Thunderstorm Wind, Wicomico
- When
- July 29, 3:49 PM EST
- Where
- Wicomico County, 2.14 mi SSE of Hebron
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.390, -75.670
Trees were downed at the intersection of Rockawalkin Road and Tourmaline Drive.
Thunderstorm Wind, Wicomico
- When
- July 29, 4:01 PM EST
- Where
- Wicomico County, 2.14 mi SSW of Fruitland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.290, -75.630
Power lines were downed at Frederick Drive.
Thunderstorm Wind, Wicomico
- When
- July 29, 4:02 PM EST
- Where
- Wicomico County, 0.69 mi S of (Sby)wicomico Co Arp
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.320, -75.520
Trees were downed at the intersection of Beaglin Park Drive and College Lane.
Thunderstorm Wind, Wicomico
- When
- July 29, 4:04 PM EST
- Where
- Wicomico County, 0.69 mi S of Pittsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.390, -75.420
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 29 to 31, 20092 deaths · 2 events
- Tornado and Hail in Colorado, July 29, 20097 injured · $110 million · EF0 · 28 events
- Tornado and Hail in Pennsylvania, July 29, 20092 injured · $1.1 million · EF2 · 8 events
- Tornado and Hail in New Jersey, July 29, 2009$1.2 million · EF2 · 15 events
- Flash Flood and Hail in Texas, July 29 to 30, 20093 injured · $2.4 million · 1 in hail · 17 events
- Flash Flooding and Flooding in New York, July 29 to 31, 2009$4.5 million · 50 kt wind · 11 events
- Tornado and Flash Flooding in New York, July 29, 20092 injured · $80,000 · EF0 · 13 events
- Tornado and Flash Flood in Colorado, July 29, 2009$200,000 · EF0 · 6 events
- Flash Flooding and Strong Wind in Mississippi, July 29, 2009$120,000 · 11 events
- Hail and Damaging Winds in Texas, July 29 to 30, 2009$122,000 · 70 kt wind · 6 events
- Flash Flooding and Damaging Winds in New Jersey, July 29, 2009$36,000 · 52 kt wind · 20 events
- Flash Flood in Vermont, July 29, 2009$75,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 191218, 191219, 191221, 191222, 191223.